Alert archive / Idaho / Special Weather Statements in 2016
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 7, 2016, 5:21 PM MDT for Bonneville County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 7, 2016, 6:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 102 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2346 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
834 WWUS85 KPIH 072321 SPSPIH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 521 PM MDT TUE JUN 7 2016 IDZ023-080000- CARIBOU HIGHLANDS ID- 521 PM MDT TUE JUN 7 2016 ...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING EAST CENTRAL BONNEVILLE COUNTY UNTIL 600 PM MDT... AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BONNEVILLE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4317 11139 4319 11154 4340 11153 4340 11136 TIME...MOT...LOC 2321Z 180DEG 0KT 4337 11146 $$ HEDGES
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:14 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 7, 1:14 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 114 PM MDT TUE JUN 7 2016 .SHORT TERM...Today through Thursday...A weak shortwave trough is passing across Idaho today. Satellite trends indicating some counter-clockwise rotation over northern Utah/southern Idaho. We'll focus on two areas for probable scattered thunderstorm development this afternoon and through the late evening hours - one being the Caribou to Upper Snake Highlands and the other across the Central Mountains. There will be little chance for activity across the south central Highland areas. Expect development from mid- afternoon to persist until near midnight as thunderstorm parameters remain high under through that time. Damaging wind gusts, occasional heavy rain and small to moderately sized hail are the primary threats. Overall rainfall amounts are not likely to exceed 1/4 inch in most places. We cannot rule out a few isolated cells overnight in the Upper Snake/Eastern Mountain regions as well. The general progression of the trough will be to the east at a relatively slow pace and it is also expected to weaken as it does so. For tomorrow a weak ridge will be in place in advance of our next weather trough from the west. Warmer temperatures will continue. Isolated showers and thunderstorms are forecast across the Central Mountains and Eastern Mountain areas during the afternoon. Expect dry, warm conditions on Thursday across our region. NP/DSH .LONG TERM...Friday through Tuesday...Upper low near Seattle will move into the PacNW on Saturday and across Idaho on Sunday. Early next week another upper low will drop southward along the BC coast with a zonal to southwesterly flow over southern Idaho between these two systems. Will see another surge of moisture in southerly flow for Friday for another round of convective showers for late Friday afternoon and evening. Southern Idaho will remain cloudy, showery and much cooler for the weekend as the upper low moves across the state with high temperatures in the 60s and 70s Saturday and Sunday. Very mild temperatures for Monday and Tuesday as highs remain in the 70s to low 80s. DSH && .AVIATION...Convective showers expected this afternoon and into the evening with gusty winds near thunderstorms likely. All airports expected to remain predominantly VFR unless winds kick up dust and briefly reduce vis at BYI, IDA and PIH. Drier air mass expected for Wednesday with convective showers primarily along the continental divide. DSH && .PIH Watches/Warnings/Advisories... None. &&
In the hours before
Special weather statement, Jun 7, 1:41 PM MDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 141 PM MDT TUE JUN 7 2016 IDZ023-072000- CARIBOU HIGHLANDS ID- 141 PM MDT TUE JUN 7 2016 ...THUNDERSTORMS TRACKING NORTHWARD WITH HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES UNTIL 200 PM MDT... AT 137 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STAR VALLEY REST AREA...MOVING NORTH AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FREEDOM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4274 11119 4306 11126 4306 11104 4274 11104 TIME...MOT...LOC 1937Z 183DEG 11KT 4282 11113 NP/DSH
Special weather statement, Jun 7, 1:59 PM MDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT TUE JUN 7 2016 IDZ018-031-072045- SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID- 159 PM MDT TUE JUN 7 2016 ...POSSIBLE HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING SOUTH CENTRAL CUSTER AND NORTH CENTRAL BLAINE COUNTIES UNTIL 245 PM MDT... AT 158 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SUN VALLEY...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SUN VALLEY AND GARFIELD RANGER STATION. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4375 11440 4387 11421 4364 11384 4346 11411 TIME...MOT...LOC 1958Z 317DEG 15KT 4376 11424 DSH
Special weather statement, Jun 7, 2:01 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 201 PM MDT TUE JUN 7 2016 IDZ023-072045- CARIBOU HIGHLANDS ID- 201 PM MDT TUE JUN 7 2016 ...THUNDERSTORMS CONTINUE TO PRODUCE HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTHEASTERN CARIBOU AND SOUTHEASTERN BONNEVILLE COUNTIES UNTIL 245 PM MDT... AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STAR VALLEY REST AREA...MOVING SLOWLY NORTH NEAR 5 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FREEDOM. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4277 11120 4306 11126 4306 11104 4277 11105 TIME...MOT...LOC 1959Z 190DEG 5KT 4282 11110 NP/DSH
Special weather statement, Jun 7, 4:43 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 443 PM MDT TUE JUN 7 2016 IDZ023-072330- CARIBOU HIGHLANDS ID- 443 PM MDT TUE JUN 7 2016 ...NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING NORTHEASTERN BONNEVILLE COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWAN VALLEY. LAT...LON 4361 11135 4341 11133 4341 11152 4360 11157 TIME...MOT...LOC 2242Z 180DEG 0KT 4353 11143 HEDGES
Special weather statement, Jun 7, 5:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 521 PM MDT TUE JUN 7 2016 IDZ023-080000- CARIBOU HIGHLANDS ID- 521 PM MDT TUE JUN 7 2016 ...DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH AFFECTING EAST CENTRAL BONNEVILLE COUNTY UNTIL 600 PM MDT... AT 521 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SWAN VALLEY. THIS STORM WAS NEARLY STATIONARY. DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BONNEVILLE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4317 11139 4319 11154 4340 11153 4340 11136 TIME...MOT...LOC 2321Z 180DEG 0KT 4337 11146 HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:19 PM MDT | Special Weather Statement | PIH | Butte | 26 min |
| Jun 6, 7:13 PM MDT | Special Weather Statement | PIH | Butte | 47 min |
| Jun 6, 7:18 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Jun 6, 8:12 PM MDT | Special Weather Statement | PIH | Minidoka | 48 min |
| Jun 6, 8:57 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 48 min |
| Jun 6, 9:51 PM MDT | Special Weather Statement | PIH | Lincoln | 39 min |
| Jun 7, 1:41 PM MDT | Special Weather Statement | PIH | Caribou | 19 min |
| Jun 7, 1:59 PM MDT | Special Weather Statement | PIH | Blaine | 46 min |
| Jun 7, 2:01 PM MDT | Special Weather Statement | PIH | Caribou | 44 min |
| Jun 7, 4:43 PM MDT | Special Weather Statement | PIH | Bonneville | 47 min |
| Jun 7, 5:37 PM MDT | Special Weather Statement | PIH | Jefferson | 38 min |
Nearby
Special Weather Statements in Idaho, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.